Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 70, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 17, 2009, 11:48 AM CDT for Union County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2009, 11:48 AM CDT (16:48 UTC)
- Expired
- Sep 17, 2009, 3:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Union County, AR
The radar
The Shreveport radar (KSHV), 161 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 171648
FFWSHV
ARC139-172045-
/O.NEW.KSHV.FF.W.0070.090917T1648Z-090917T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CDT THU SEP 17 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...JUNCTION
CITY...HUTTIG...EL DORADO...
* UNTIL 345 PM CDT
* AT 1141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM CLUSTERS OF SHOWERS AND THUNDERSTORMS
COVERING MUCH OF UNION COUNTY. DOPPLER RADAR SHOWED THE HEAVIEST
RAINFALL OCCURRING IN AN AREA FROM LISBON TO LOCKHART...AND FROM
JUST EAST OF EL DORADO TO AURELLE. THE CLUSTERS OF SHOWERS AND
STORMS ARE EXPECTED TO MOVE REPEATEDLY OVER THE SAME AREA...AND
PRODUCE RAINFALL AMOUNTS IN EXCESS OF 2 INCHES PER HOUR. THE
SHOWERS AND STORMS WERE MOVING TO THE NORTHWEST AT 5 TO 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAWSON...WESSON...CALION...LISBON AND MOUNT HOLLY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN.
&&
LAT...LON 3301 9213 3302 9298 3338 9297 3339 9275
3337 9265 3338 9256 3333 9251 3333 9245
3328 9242 3330 9233 3327 9230 3326 9222
3321 9221 3321 9217 3317 9216 3316 9210
3309 9213 3302 9206
$$
D. BUTTS1 follow-up statement
000
WGUS74 KSHV 172035
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT THU SEP 17 2009
ARC139-172045-
/O.CON.KSHV.FF.W.0070.000000T0000Z-090917T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION AR-
335 PM CDT THU SEP 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR UNION
COUNTY...
PERIODS OF MODERATE TO BRIEF...HEAVY RAINFALL WILL CONTINUE ACROSS
THE COUNTY THIS AFTERNOON. THESE STORMS HAVE A HISTORY OF PRODUCING
VERY HEAVY RAINFALL RATES APPROACHING ONE INCH PER HOUR. AT THE
PRESENT TIME...THERE WAS NO FLASH FLOODING OCCURRING ACROSS THE
COUNTY...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE
AT 345 PM CDT. IF TRAINING OF STORMS DEVELOP ACROSS THE COUNTY LATER
TODAY...FURTHER WARNINGS MAY HAVE TO BE ISSUED.
LAT...LON 3301 9213 3302 9298 3338 9297 3339 9275
3337 9265 3338 9256 3333 9251 3333 9245
3328 9242 3330 9233 3327 9230 3326 9222
3321 9221 3321 9217 3317 9216 3316 9210
3309 9213 3302 9206
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 11:02 AM CDT, 46 minutes earlier.
Area forecast discussion, Sep 17, 11:02 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CDT THU SEP 17 2009
.DISCUSSION...
MADE A COUPLE OR FEW DEGREE CHANGES TO HIGH GRID...COOLING TEMPS
OVER THE NORTH AND WEST WITH AN UPTICK OVER THE SE. MOST OF AREA
IS CLOUDY ATTM WITH SOME BREAKS OVER I-30 AND ESP. THE SE CORNER.
SFC LOW HAS FILLED A BIT AND IS JUST NW OF LUFKIN WITH THE UPPER
LOW NEARBY AS WELL. NO MAJOR CHANGES TO OTHER SHORT TERM GRIDS NEEDED.
AWAITING NEW GUIDANCE FOR ANY CHANGES TO FLASH FLOOD WATCH AREA.
CONSIDER ADDING A FEW PARISHES OVER NORTH LA IN LIGHT OF 6 HR
TOTALS AND NEW DEVELOPMENT OVER N CEN LA. THE CURRENT FFA PRODUCT
EXPIRES AT 1730 AND WILL REISSUE BY THEN WITH AN EXTENSION LIKELY
INTO THE OVERNIGHT UNLESS WE SEE SOMETHING NEW IN 12Z RUN. NEW
TEXT PRODUCTS ON THE WAY. /24/
&&
.AVIATION...
BANDS OF SHRA/TSRA CONTINUE PIVOTING AROUND THE STACKED STACKED LOW
IN E TX THIS MORNING. IN GENERAL...NO SIGNIFICANT CHANGE IN THE
OVERALL WEATHER PATTERN IS ANTICIPATED THROUGH 18/1800 UTC. THE
LOWS ARE EXPECTED TO SLOWLY MEANDER NEAR THE FORECAST AREA OVER THE
NEXT 24 HOURS...WITH THE GREATEST FOCUS OF PRECIPITATION SLOWLY
SHIFTING TO E TERMINALS. WIDESPREAD MVFR/IFR FLIGHT CATEGORIES ARE
FORECAST AT AREA AIRPORTS...WITH LOW CIGS/VSBYS /ESPECIALLY IN RA
AREAS/ POSSIBLY REDUCING FLIGHT CATEGORIES TO LIFR. /D. BUTTS/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 72 84 70 84 / 70 40 50 30 20
MLU 83 72 85 69 85 / 80 50 60 40 30
DEQ 77 70 80 67 85 / 80 50 60 40 30
TXK 78 70 80 67 84 / 80 50 60 40 30
ELD 77 71 81 67 83 / 80 50 60 40 30
TYR 79 70 83 68 84 / 70 40 50 30 20
GGG 79 71 83 68 85 / 70 40 50 30 20
LFK 80 70 85 69 85 / 60 40 50 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ006-014-021.
OK...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ096-097.
&&
24/21Hazardous weather outlook, Sep 17, 5:37 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 537 AM CDT THU SEP 17 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-171800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 537 AM CDT THU SEP 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO LINGER OVER THE FOUR STATE REGION THROUGH TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE. THE GREATEST RAINFALL AMOUNTS WILL OCCUR ACROSS SOUTHWEST ARKANSAS...NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AND NORTH CENTRAL LOUISIANA...WHERE AMOUNTS NEAR 2 INCHES AND ISOLATED AMOUNTS OF 4 INCHES ARE EXPECTED. SINCE HEAVY RAINFALL HAS FALLEN ACROSS THESE AREAS OVER THE LAST SEVERAL DAYS...IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... STRONG THUNDERSTORMS ARE EXPECTED TUESDAY AS A COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR FLOODING TODAY.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 1:13 AM CDT | Areal Flood Advisory | SHV | Union | 3 hr |
| Sep 17, 3:58 AM CDT | Areal Flood Advisory | SHV | Little River, Sevier | 2 hr |
| Sep 17, 11:03 AM CDT | Areal Flood Advisory | SHV | Union | 117 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.